# SDR 2017FA0000270

- Difficulty date: March 27, 2014
- Submitted: July 4, 2017
- Operation: General aviation
- Aircraft: N1904F
- Make and model: Cessna 182M
- Aircraft serial: 18257699
- Aircraft time: 4,100 hours
- System (JASC): 2562 · Emergency Locator Beacon
- Part: Battery
- Condition: Leaking
- Location: Elt
- Stage of operation: IN
- How discovered: C
- Nature of condition: L
- Precautionary procedure: K

## Discrepancy

ELT FAILED OPS CHECK.  REMOVAL AND INSPECTION REVEALED 2 D CELL BATTERIES LEAKING PROFUSELY.  UNIT WAS CLEANED AND INSPECTED AND ALL CELLS WERE REPLACED, EXPIRATION DATES WERE 2017.  BATTERY EXPIRATION DATES WERE ALL 2019.  6 (SIX) MONTHS LATER THE ELT WAS AGAIN INSPECTED, THIS TIME, ALL 8 BATTERIES WERE LEAKING AND THE DEVICE HAD DAMAGE ON THE CIRCUIT BOARD AS WELL AS BATTERY CONTACTS.  DEVICE WAS REPLACED WITH A 406 MHZ UNIT FROM ANOTHER MANUFACTURER.  RECOMMEND FAA/MFR MODIFY ICA TO PERMIT BATTERIES AS IT APPEARS THAT BATTERY QUALITY HAS DANGEROUSLY DETERIORATED OVER THE PAST SEVERAL YEARS.
